Advertisement

Journal of Statistical Theory and Practice

, Volume 5, Issue 3, pp 475–495 | Cite as

Markov Processes with Constant Transition Rates of Size One & Two

Article

Abstract

The two classical single server queueing systems, M/M/1 and M/M/1/N are generalized to allow constant transition rates of size two in addition to the standard constant transitions rates of size one. In terms of the queueing models, these new systems each allow customers to arrive or be served instantly in pairs as well as individually. The steady state distributions are explicitly determined and a condition for the existence of a steady state distribution is established in the infinite-state space case. Assuming that a steady state condition prevails, the canonical performance measures are determined. Expressions for the average number of customers in either system or queue are derived. Formulae for the average waiting time that a customer spends in each system or queue are also developed.

AMS Subject Classification

60K25 60J27 

Keywords

Single server queue Batch queueing systems Markov processes with transition steps of size one and two Performance measures Bulk queue M/M/1 M/M/1/N Steady state distributions 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Dela, M., 2011. A Sample Path Approach to Little’s Formula. Masters Thesis, Department of Mathematics and Statistics, California State Polytechnic University Pomona.Google Scholar
  2. El-Taha, M., Stidham Jr., S., 1999. Sample-Path Analysis of Queueing Systems (International Series in Operations Research & Management Science). Kluwer, Boston.Google Scholar
  3. Goldberg, S., 1958. Introduction to Difference Equations, with Illustrative Examples from Economics, Psychology, and Sociology. Dover Publications Inc., New York.MATHGoogle Scholar
  4. Gross, D., Harris, C.M., 1985. Fundamentals of Queueing Theory, Second Edition. John Wiley and Sons, New York.MATHGoogle Scholar
  5. Harbottle, L.M., Hunter, B., Krinik., A., 2011. The irreducible four-state Markov process. Integration, Mathematical Theory and Applications, Volume 2, Issue 3.Google Scholar
  6. Hoel, P., Port, S., Stone, C., 1972. Introduction to Stochastic Processes. Houghton Mifflin Company, Boston.MATHGoogle Scholar
  7. Marcus, D., 1998. Combinatorics: A Problem Oriented Approach. The Mathematical Association of America, Washington.MATHGoogle Scholar
  8. Medhi, J., 2003. Stochastic Models in Queueing Theory, Second Edition. Academic Press, Amsterdam.MATHGoogle Scholar
  9. Shun, K., 2009. Markov processes with transitions of size one and two. Masters Thesis, Department of Mathematics and Statistics, California State Polytechnic University Pomona.Google Scholar
  10. Weisstein, E.W., 2009. Cubic formula from MathWorld — Wolfram Web Resource. URL: http://mathworld.wolfram.com Google Scholar

Copyright information

© Grace Scientific Publishing 2011

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsCalifornia State Polytechnic UniversityPomonaUSA

Personalised recommendations